Hi, all. I haven't posted much in a while, been busy/sick/tired. I started seeing a new rheumy in November, one that actually listens. She started me on Baclofen for the muscle spasms. She started me on 10 mg every night at bedtime, then about 2 weeks later I was still having muscle spasms, but they are getting increasingly worse. She increased my dosage and I am now taking 10 mg three times a day, but am still having the spasms. I was hurting so bad, and for so long that out of desperation I took 20 mg the other night and that was the first time I had any relief in about a month. My friend is a home health care provider and she cautioned me against raising the dosage because I could build up a resistance to the Baclofen and it will quit working.
The Baclofen is not causing any drowsiness or any other narcotic type side effects and I don't know much about it except the literature said the dosage can be up to 80 mg a day. I am considering asking her to increase dosage again, but I don't want her to think I am some druggie just looking to get high. Has anyone had any experience with this medication and if so did it work for you and how long did it take? I am having a tough time even getting up to go to work and I missed my granddaughter's parade on Saturday because I was already spasming very badly and it was in the mid to low thirties and the cold seems to make the spasms worse. It is getting to the point where it is becoming very difficult to function.
I find if I take 10 mg at night it takes days to see a difference, but if I take 20mg in one night my muscles feel better in 1-2 days. I don't like taking it during the day - the lupus brain fogs are enough without baclofen helping it, thank you. :)
When I first started on it, it took a while for it to really start working - i mean it worked immediately, but after a while of taking it my muscles seem more relaxed in general - I needed the Baclofen less. but after a few months I weaned myself off of it (you can get cramps as you lower your dose - so I lowered by half doses for a full month each time as I found that after about 2 weeks I could tell what was withdrawal because about then the cramps would subside). Then i took a half dose every second night - then every third night - and then went without for what i was planning to be a month, but by week 3 i needed a dose for a few days. Now I only take them as needed, which is maybe a handful of days a month, usually 1-3 days in a row twice a month. :)
I forgot to mention - I started at a dose of 20mg, didn't cut it. Went up to 40mg, and then slowly went back to 20 once the 40 dose was enough. Then started weaning.
Also - it's not addictive in a druggie sense and it doesn't give a high - you can up your dose or ask for more without looking like a druggie. Just remember that you can get hallucinations and seizures from withdrawal of this med - do it slowly!!! :)
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.